Alert archive / Missouri / Areal Flood Warnings in 2017
Areal Flood Warning 21, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jul 27, 2017, 8:55 AM CDT for Bates County, Cass County, Johnson County, Missouri; Miami County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 8:55 AM CDT (13:55 UTC)
- Expired
- Jul 27, 2017, 1:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Miami County, KS, Bates County, MO, Cass County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 28 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 1.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568
WGUS43 KEAX 271355
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
855 AM CDT THU JUL 27 2017
KSC121-MOC013-037-101-271645-
/O.NEW.KEAX.FA.W.0021.170727T1355Z-170727T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami KS-Cass MO-Bates MO-Johnson MO-
855 AM CDT THU JUL 27 2017
The National Weather Service in Pleasant Hill has issued a
* Flood Warning for...
Eastern Miami County in east central Kansas...
Cass County in west central Missouri...
Northern Bates County in west central Missouri...
Southwestern Johnson County in west central Missouri...
* Until 1145 AM CDT
* At 851 AM CDT, Doppler radar indicated heavy rain that will cause
flooding. 3-6 inches of rain have fallen.
* Multiple reports of roads closed due to water over roads
throughout this area with water rescues ongoing.
* Some locations that will experience flooding include...
Lee's Summit, Grandview, Belton, Raymore, Harrisonville, Pleasant
Hill, Spring Hill, Greenwood, Peculiar, Louisburg, Holden, Adrian,
Garden City, Archie, Lake Winnebago, Drexel, Cleveland, Freeman,
Creighton and East Lynne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3838 9461 3851 9473 3874 9483 3874 9461
3885 9461 3882 9389 3857 9389 3856 9407
3822 9408
$$
Barham1 follow-up statement
414
WGUS43 KEAX 271613
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1113 AM CDT THU JUL 27 2017
KSC121-MOC013-037-101-271845-
/O.EXT.KEAX.FA.W.0021.000000T0000Z-170727T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami KS-Cass MO-Bates MO-Johnson MO-
1113 AM CDT THU JUL 27 2017
The National Weather Service in Pleasant Hill has extended the
* Flood Warning for...
Eastern Miami County in east central Kansas...
Cass County in west central Missouri...
Northern Bates County in west central Missouri...
Southwestern Johnson County in west central Missouri...
* Until 145 PM CDT
* At 1112 AM CDT, Doppler radar indicated heavy rain that will cause
flooding. 4 to 6 inches of rain have fallen.
* Some locations that will experience flooding include...
Lee's Summit, Grandview, Belton, Raymore, Harrisonville, Pleasant
Hill, Spring Hill, Greenwood, Peculiar, Louisburg, Holden, Adrian,
Garden City, Archie, Lake Winnebago, Drexel, Cleveland, Freeman,
Creighton and East Lynne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3838 9461 3851 9473 3874 9483 3874 9461
3885 9461 3882 9389 3857 9389 3856 9407
3822 9408
$$
BarhamWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 27, 6:32 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 27, 6:32 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
632 AM CDT Thu Jul 27 2017
.Discussion...
Issued at 345 AM CDT THU JUL 27 2017
Very heavy rain is tracking across extreme eastern KS into
western MO this morning where a rather strong low-level jet has
been feeding copious amounts of moisture into a cold front that is
slowly making its way southward. Widespread rainfall amounts of 3
to 5 inches have fallen across the entire KC metro eastward into
Lafayette County, with some reports over 7 inches. Flash flooding
is ongoing and will remain a problem for a few more hours.
Heaviest precipitation will gradually shift southeast into areas
south and east of KC early through sunrise and lose some of its
punch as the LLJ starts to veer and convergence weakens. A few
showers and storms could redevelop this afternoon mainly south of
a Harrisonville to Macon line where there will be some lingering
weak instability, but shear will be weak and these storms are
unlikely to be strong.
Cold front will continue making its way southward into the Ozarks
tonight while a large area of high pressure builds into the Upper
Midwest. This feature will maintain its hold on much of the area
for several days as the upper level pattern will undergo very
little change into early next week. The result will be a prolonged
stretch of cooler than average temperatures with highs in the 80s
through Wednesday with comfortable humidity levels. Precipitation
chances will be low to none through the period.
&&
.Aviation...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 632 AM CDT THU JUL 27 2017
Thunderstorms have exited the KC area, and while there could be
an isolated shower or two this afternoon, most areas should be dry
for the rest of the day. IFR ceilings will persist for another
hour or two before clouds gradually lift to VFR and become
scattered this afternoon.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 7 AM CDT this morning for KSZ057-103>105.
MO...Flash Flood Watch until 7 AM CDT this morning for MOZ028>030-
037>039-043-044.
&&
Discussion...Hawblitzel
Aviation...HawblitzelHazardous weather outlook, Jul 27, 4:53 AM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 453 AM CDT Thu Jul 27 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 453 AM CDT Thu Jul 27 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms with very heavy rain will impact areas south and southeast of Kansas City early this morning. These storms produced widespread flooding problems across the Kansas City metro area into Lafayette County overnight where areas of high water may linger for much of the day. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 27, 5:38 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM FLASH FLOOD 2 SSE BATES CITY 38.97N 94.06W
07/27/2017 LAFAYETTE MO EMERGENCY MNGR
HWY TT IMPASSIBLE WITH WATER RESCUE IN
PROGRESS.
&&Local storm report, Jul 27, 5:46 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD 1 ESE LEVASY 39.13N 94.11W
07/27/2017 JACKSON MO FIRE DEPT/RESCUE
US 24 CLOSED AT JACKSON LAFAYETTE COUNTY
LINE DUE TO FLOODING.
&&Local storm report, Jul 27, 5:53 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM FLASH FLOOD PLEASANT HILL 38.79N 94.26W
07/27/2017 CASS MO NWS EMPLOYEE
NUMEROUS ROADS IN PLEASANT HILL IMPASSIBLE.
&&Local storm report, Jul 27, 5:55 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
555 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM FLASH FLOOD 1 NE ODESSA 39.01N 93.94W
07/27/2017 LAFAYETTE MO EMERGENCY MNGR
INTERSTATE 70 CLOSED AT 38 MILE MARKER DUE
TO FLOODING.
&&Local storm report, Jul 27, 6:05 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD 5 NW GRANDVIEW 38.94N 94.60W
07/27/2017 JACKSON MO BROADCAST MEDIA
CAR SWEPT INTO INDIAN CREEK AT 103RD AND
WORNALL. SEARCH AND RESCUE EFFORT UNDERWAY.
INCIDENT BROADCAST ON LIVE TELEVISION.
&&Local storm report, Jul 27, 8:10 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
810 AM CDT THU JUL 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD FREEMAN 38.62N 94.51W
07/27/2017 CASS MO NWS EMPLOYEE
SIX HOMES FLOODED IN FREEMAN, MO
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:13 PM CDT | Areal Flood Advisory | EAX | Clay, Platte | 3 hr |
| Jul 26, 9:50 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 4 hr |
| Jul 26, 11:01 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Ray | 3 hr |
| Jul 27, 1:09 AM CDT | Special Weather Statement | EAX | Pettis | 51 min |
| Jul 27, 1:32 AM CDT | Flash Flood Warning | EAX | Johnson, Lafayette, Pettis, Ray, Saline | 7 hr |
| Jul 27, 1:36 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 7 hr |
| Jul 27, 2:27 AM CDT | Flash Flood Warning | EAX | Jackson | 6 hr |
| Jul 27, 2:49 AM CDT | River Flood Warning | EAX | Jackson | 28 hr |
| Jul 27, 2:49 AM CDT | River Flood Warning | EAX | Jackson | 33 hr |
| Jul 27, 3:11 AM CDT | Flash Flood Warning | EAX | Cass, Johnson | 6 hr |
| Jul 27, 3:37 AM CDT | River Flood Warning | EAX | Jackson | 25 hr |
| Jul 27, 3:39 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 53 hr |
| Jul 27, 3:39 AM CDT | River Flood Warning | EAX | Cooper, Saline | 6 days |
| Jul 27, 4:33 AM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry | 4 hr |
| Jul 27, 4:37 AM CDT | River Flood Warning | EAX | Jackson | 28 hr |
| Jul 27, 4:37 AM CDT | River Flood Warning | EAX | Jackson | 30 hr |
| Jul 27, 4:54 AM CDT | River Flood Warning | EAX | Jackson | 36 hr |
| Jul 27, 5:37 AM CDT | River Flood Warning | EAX | Clay, Platte | 27 hr |
| Jul 27, 5:51 AM CDT | Flash Flood Warning | EAX | Bates | 4 hr |
| Jul 27, 6:30 AM CDT | River Flood Warning | EAX | Clay, Ray | 29 hr |
| Jul 27, 7:23 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| Jul 27, 7:23 AM CDT | River Flood Warning | EAX | Jackson | 34 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 34 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 34 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 17 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 37 hr |
| Jul 27, 7:41 AM CDT | River Flood Warning | EAX | Jackson | 37 hr |
| Jul 27, 7:54 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| Jul 27, 8:17 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Johnson, Lafayette, Platte, Ray | 3 hr |
| Jul 27, 9:19 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 62 hr |
| Jul 27, 9:19 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 66 hr |
| Jul 27, 9:35 AM CDT | Areal Flood Warning | EAX | Bates | 4 hr |
| Jul 27, 10:55 AM CDT | Areal Flood Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Platte and 1 more | 3 hr |
| Jul 27, 1:43 PM CDT | Areal Flood Warning | EAX | Clay, Jackson, Platte | 9 hr |
| Jul 27, 1:46 PM CDT | Areal Flood Warning | EAX | Bates, Cass, Johnson, Lafayette, Ray | 48 hr |
| Jul 27, 3:01 AM CDT | River Flood Warning | EAX | Johnson | 27 hr |
| Jul 27, 7:52 AM CDT | Flash Flood Warning | EAX | Linn | 3 hr |
Nearby
Areal Flood Warnings in Missouri, 2017Areal Flood Warnings in Kansas, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.